Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 24, NWS Nashville, TN

March 2, 1997Benton County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 2, 1997, 3:04 AM CST for Benton County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 2, 1997, 3:04 AM CST (09:04 UTC)
Expired
Mar 2, 1997, 9:00 AM CST
In force
6 hr
Issued by
NWS Nashville, TN
Area
Whole counties

County Benton County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 020906
FFWBNA
TNC005-021500-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
304 AM CST SUN MAR 2 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  900 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN WEST TENNESSEE
 
   ...BENTON COUNTY
 
AT 3 AM CST DOPPLER WEATHER RADAR CONTINUED TO SHOW THUNDERSTORMS
RUMBLING ACROSS BENTON COUNTY WITH HEAVY RAINFALL. WITH THE ADDITIONAL
RAINFALL FLASH FLOODING WILL LIKELY OCCUR ACROSS BENTON COUNTY
FOR THE NEXT SEVERAL HOURS.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT.  MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO kCROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT.  TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
 
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 2, 1:00 AM CST, 2 hours 4 minutes earlier.

Area forecast discussion, Mar 2, 1:00 AM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
100 AM CST SUN MAR 2 1997

SERIOUS WEATHER IN MID STATE TONIGHT AND BUSY WITH ISSUANCE OF
NUMEROUS WARNINGS SO LITTLE TIME TO LOOK AT MODEL DATA.

FLASH FLOODING REPORTED IN SEVERAL COUNTIES OVER THE NORTHWEST
PART OF MID STATE WITH EVACUATIONS IN STEWART...MONTGOMERY AND
HOUSTON COUNTIES.

WE NEED TO KEEP FLASH FLOOD WATCH FOR TODAY AND POSSIBLY FOR TONIGHT
IN MID STATE AS WAVE IS FORECAST TO DEVELOP ON SURFACE FRONT AND
MOVE UP THE FRONT.

AS FOR TEMPS...WOULD GO WITH A MIX OF FWC AND FAN.

BOYD
01

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:49 PM CSTFlash Flood WarningOHXStewart3 hr
Mar 1, 8:53 PM CSTTornado WarningOHXStewart52 min
Mar 1, 9:13 PM CSTFlash Flood WarningOHXMontgomery3 hr
Mar 1, 9:40 PM CSTSevere Thunderstorm WarningOHXMontgomery35 min
Mar 1, 9:42 PM CSTSevere Thunderstorm WarningOHXBenton33 min
Mar 1, 9:45 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys45 min
Mar 1, 9:54 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Robertson51 min
Mar 1, 10:09 PM CSTFlash Flood WarningOHXCheatham, Dickson, Robertson4 hr
Mar 1, 10:09 PM CSTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr
Mar 1, 10:09 PM CSTFlash Flood WarningOHXSumner4 hr
Mar 1, 10:29 PM CSTSevere Thunderstorm WarningOHXBenton, Decatur46 min
Mar 1, 10:38 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner67 min
Mar 1, 10:52 PM CSTSevere Thunderstorm WarningOHXHumphreys53 min
Mar 1, 11:04 PM CSTTornado WarningOHXDecatur41 min
Mar 1, 11:13 PM CSTSevere Thunderstorm WarningOHXBenton32 min
Mar 1, 11:24 PM CSTSevere Thunderstorm WarningOHXHumphreys, Perry51 min
Mar 1, 11:41 PM CSTFlash Flood WarningOHXStewart6 hr
Mar 1, 11:47 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman43 min
Mar 1, 11:57 PM CSTFlash Flood WarningOHXSumner6 hr
Mar 1, 11:57 PM CSTFlash Flood WarningOHXMontgomery6 hr
Mar 2, 12:27 AM CSTSevere Thunderstorm WarningOHXPerry48 min
Mar 2, 12:44 AM CSTFlash Flood WarningOHXDavidson, Wilson6 hr
Mar 2, 2:03 AM CSTFlash Flood WarningOHXDecatur4 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys, Stewart6 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXCheatham, Robertson6 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXDavidson, Macon, Robertson, Sumner8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXBenton, Decatur, Perry8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXStewart8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXLawrence, Lewis, Wayne8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXGiles, Lincoln, Marshall, Maury8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXRutherford, Wilson8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXBedford, Moore8 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXRutherford, Wilson12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury, Wayne12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXBedford, Lincoln, Marshall, Moore12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXDavidson, Macon, Sumner12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHickman, Williamson12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHumphreys, Perry12 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.